Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 86, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 13, 2006, 7:00 PM MST for Pima County, Arizona. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 13, 2006, 7:00 PM MST (02:00 UTC)
- Expired
- Aug 13, 2006, 8:00 PM MST
- In force
- 60 min
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 146 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 2.0 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 459 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 2288 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 140203 FFWTWC AZC019-140400- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 700 PM MST SUN AUG 13 2006 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 900 PM MST * AT 700 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER AJO...PRODUCING VERY HEAVY RAINFALL. THE HEAVIEST RAINFALL HAS BEEN ALONG HIGHWAY 85 BETWEEN AJO AND THE PIMA AND MARICOPA COUNTY LINES. RAINFALL RUNOFF WILL FILL NORMALLY DRY WASHES AND ROADWAY DIPS WITH RUNNING WATER. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER ROADWAY DIPS FILLED WITH RUNNING WATER. LAT...LON 3231 11293 3232 11252 3251 11269 3251 11297 $$ WEATHER.GOV/TUCSON
2 follow-up statements
000 WGUS75 KTWC 140222 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 719 PM MST SUN AUG 13 2006 AZC019-140400- PIMA AZ- 719 PM MST SUN AUG 13 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM MST FOR NORTHWESTERN PIMA COUNTY... AT 719 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER NORTHWEST PIMA COUNTY...ESPECIALLY NEAR THE TOWN OF AJO AND ALONG HIGHWAY 85 NORTH OF AJO. RAPID RAINFALL RUNOFF WILL QUICKLY FILL THE GIBSON ARROYO AND TEN MILE WASH IN AJO AS WELL AS THE RIO CORNEZ AND SIKORT CHUAPO WASHES TO THE WEST AND NORTH OF AJO. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3231 11293 3232 11252 3251 11269 3251 11297 $$ WEATHER.GOV/TUCSON
000 WGUS75 KTWC 140349 FFSTWC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 848 PM MST SUN AUG 13 2006 AZC019-140358- PIMA AZ- 848 PM MST SUN AUG 13 2006 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHWESTERN PIMA COUNTY... AT 845 PM MST...LIGHT TO MODERATE RAINFALL CONTINUES ACROSS NORTHWEST PIMA COUNTY. ALTHOUGH EXCESSIVE RAINFALL RUNOFF FROM STORMS EARLIER THIS EVENING WILL CONTINUE TO DRAIN INTO NORMALLY DRY WASHES...ROADWAY DIPS AND OTHER LOW LYING AREAS...THE THREAT OF FLASH FLOODING HAS SUBSIDED. THEREFORE...THE FLASH FLOOD WARNING FOR NORTHWEST PIMA COUNTY HAS BEEN CANCELLED. NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES THROUGH FLOODED AREAS. THE WATER MAY BE TO DEEP TO ALLOW FOR SAFE PASSAGE. LAT...LON 3231 11293 3232 11252 3251 11269 3251 11297 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 1:45 PM MST, 5 hours 15 minutes earlier.
Area forecast discussion, Aug 13, 1:45 PM MST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST SUN AUG 13 2006 .SYNOPSIS...A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER SOUTHEAST ARIZONA FOR CONTINUED THUNDERSTORM ACTIVITY THIS WEEK. && .DISCUSSION...LARGE COMPLEX FROM NORTHERN SONORA FED DEBRIS CLOUD AND MOISTURE INTO SOUTHEAST ARIZONA WITH MULTIPLE OUTFLOWS EARLIER TODAY. 12Z KTUS SOUNDING CAME IN WITH A HEALTHY 1.6 INCHES PRECIPITABLE WATER AND PLENTY UNSTABLE. SOME LOW LEVEL SHEAR BUT WINDS ARE QUITE LIGHT AT STEERING LEVELS. SCATTERED CONVECTION HAS HAD NO PROBLEM FROM THE MORNING HOURS ON. VERY SLOW MOVEMENT WITH TRAVEL MAINLY BASED ON REBUILDING THROUGH DISCONTINUITIES AND FOLLOWING MOISTURE GRADIENTS. HEAVY RAIN THE MAIN CONCERN WITH ISOLATED WET MICROBURSTS A POSSIBILITY. INFLUENCE OF DEVELOPING WEST COAST TROUGH SEEMS TO BE LOOSING ITS PUNCH AT THIS LATITUDE. AREAS FROM TUCSON EAST NOT LIKELY TO SEE MUCH IN THE WAY OF SIGNIFICANT DRYING AS WE KEEP MORE OF A SOUTHERLY COMPONENT TO OUR FLOW...KEEPING THE DEEPER MOISTURE IN OR VERY NEAR TO THE AREA. THE FORECAST HAS MODERATED BACK FROM THE PREVIOUSLY EXPECTED DRYING TREND TO A MORE SEASONAL MID AUGUST FORECAST. EASTERLY WAVE NEAR FAR SOUTHWEST TEXAS / NORTHERN MEXICO WILL HAVE TO BE WATCHED...BUT MAY END UP PULLING UP AND AROUND THE HIGH SHORT OF ARIZONA. && .AVIATION...TAFS AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER AT KTUS. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && WEATHER.GOV/TUCSON
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 7:00 PM MST | Flash Flood Warning | TWC | Pinal | 60 min |
| Aug 13, 7:03 PM MST | Severe Thunderstorm Warning | TWC | Pima | 42 min |
| Aug 14, 1:17 PM MST | Flash Flood Warning | TWC | Cochise | 58 min |
| Aug 14, 2:01 PM MST | Flash Flood Warning | TWC | Pima | 59 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.